Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 21, 2024, 3:32 PM EDT for Miami-Dade County, Florida. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 3:32 PM EDT (19:32 UTC)
- Expired
- May 21, 2024, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:40 PM EDT | HAIL 1.5 | 2 N Howard, FL | Public reported ping pong ball size hail (1.5 inches) from the thunderstorm. |
| May 21, 3:46 PM EDT | TSTM WND DMG | 1 W Howard, FL | Public reported uprooted tree in the intersection. |
| May 21, 3:49 PM EDT | TSTM WND DMG | 1 Se Kendall, FL | Public reported Palm Tree in the middle of the road. |
| May 21, 3:49 PM EDT | HAIL 1 | 1 Ese Kendall, FL | Public sent in video showing quarter size hail falling from thunderstorm in the Pinecrest, FL. area. |
| May 21, 3:50 PM EDT | HAIL 0.88 | 1 S Kendall, FL | A retired NWS employee reported Nickel size hail . |
| May 21, 4:00 PM EDT | TSTM WND DMG | 1 Wsw South Miami, FL | Power pole down from thunderstorm wind gusts. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WUUS52 KMFL 211932
SVRMFL
FLC086-212015-
/O.NEW.KMFL.SV.W.0033.240521T1932Z-240521T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
332 PM EDT Tue May 21 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 415 PM EDT.
* At 332 PM EDT, a severe thunderstorm was located over Palmetto Bay,
or near Kendall, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Virginia Key,
Kendall, The Redland, Pinecrest, West Miami, Westchester, Naranja,
Glenvar Heights, Palmetto Bay, University Of Miami, Zoo Miami, and
Goulds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1932Z 249DEG 7KT 2563 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAG4 follow-up statements
593
WWUS52 KMFL 211938
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
338 PM EDT Tue May 21 2024
FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
338 PM EDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
At 338 PM EDT, a severe thunderstorm was located over Palmetto Bay,
or over Kendall, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Virginia Key, Kendall,
The Redland, Pinecrest, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, and Goulds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1938Z 249DEG 7KT 2563 8033
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAG589
WWUS52 KMFL 211945
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
345 PM EDT Tue May 21 2024
FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
345 PM EDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
At 344 PM EDT, a severe thunderstorm was located over South Miami,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Virginia Key, Kendall,
The Redland, Pinecrest, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, and Goulds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2550 8010 2548 8010 2544 8041 2573 8048
2581 8016 2563 8010 2560 8013 2556 8009
TIME...MOT...LOC 1944Z 231DEG 13KT 2570 8029
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAG446
WWUS52 KMFL 212004
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
404 PM EDT Tue May 21 2024
FLC086-212015-
/O.CON.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
404 PM EDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
At 403 PM EDT, a severe thunderstorm was located over Coconut Grove,
or over Coral Gables, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami, Black
Point, Virginia Key, Kendall, Pinecrest, West Miami, Westchester,
Glenvar Heights, Palmetto Bay, Cutler Bay, Port Of Miami, University
Of Miami, Downtown Miami, Coconut Grove, Coral Terrace, and Olympia
Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2560 8013 2558 8011 2558 8013 2553 8032
2575 8041 2581 8016 2563 8010
TIME...MOT...LOC 2003Z 249DEG 7KT 2571 8025
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RAG149
WWUS52 KMFL 212011
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
411 PM EDT Tue May 21 2024
FLC086-212021-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-240521T2015Z/
Miami-Dade FL-
411 PM EDT Tue May 21 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
LAT...LON 2560 8013 2558 8011 2558 8013 2553 8032
2575 8041 2581 8016 2563 8010
TIME...MOT...LOC 2011Z 249DEG 7KT 2571 8024
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:46 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 21, 12:46 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 1246 PM EDT Tue May 21 2024 ...New SHORT TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (Rest of today through Wednesday) Issued at 1226 PM EDT Tue May 21 2024 A weak frontal boundary remains oriented from east to west just south of the area. Taking a peek aloft, a shortwave remains just to the northeast gradually shifting eastward into the western Atlantic waters. 500mb flow on the posterior side of this feature will maintain westerly to northwesterly mid-level flow across the region today. The combination of stronger easterly/northeasterly flow at the surface and north westerly flow aloft will act to focus sea- breeze driven convection southward across the region, with the greatest chances of precipitation across our southern areas (particularly Miami-Dade County and Mainland Monroe) during the afternoon hours today. Mesoscale models indicate the potential of an SBCAPE gradient in conjunction with the inward propagating Atlantic sea- breeze, enhanced ascent along this boundary will lead to convective initiation during the early afternoon hours. Although overall severe parameters do not appear to be too conducive, there will still be the potential for an isolated strong to severe storm or two across southern portions of the area. DCAPE values of 1000-1200+ J/kg support the potential of wet microbursts with the strongest convective updrafts. In addition, Although the axis of the shortwave has propagated offshore of the CONUS, South Florida will remain on the periphery of the cold pool aloft with 500mb temperatures sitting around -9 C. This could allow for some small hail to fall if a taller core develops. In addition, although antecedent conditions remain fairly dry across the southern portions of the east coast metro area, cannot rule out some pockets of minor urban flooding in vulnerable low lying locations given the relatively light 500mb flow. High temperatures will reach the upper 80s to low 90s across the region, with the warmest temperatures being realized across southwestern Florida. With the shortwave continuing to propagate to the east on Wednesday, 500mb flow will veer more to a northerly direction in nature. Combined with northeasterly surface flow prevailing, sea-breeze circulations will favor convective initiation across the southern inland portions of our area. As the shortwave continues to propagate away, 500mb temperatures will continue to warm with 500mb temps in the -5C to -6C range possible. This will keep the majority of thunderstorm activity in the garden variety form, although localized ascent along boundary collisions could still support the potential of an isolated strong to severe wet microburst if a storm pulses up and collapses in a quick fashion. && .LONG TERM... (Wednesday night through Monday) Issued at 247 AM EDT Tue May 21 2024 During the mid-week period, the mid-level shortwave will remain situated over the western Atlantic waters to the east of the Bahamas. A mid-level ridge will also develop and remain centered over the western Gulf of Mexico during this time frame. Between these two synoptic features, South Florida will remain in a light northerly 500mb flow regime with a lack of synoptic forcing across the area with the subtropical jet located well to the north of our region. At the surface, ridging situated over the southeastern United States will allow for relatively light winds across the region. Therefore, with a lack of the aforementioned synoptic support, mesoscale patterns, such as the sea-breeze circulation, will dictate temperatures and the most probable locations for convective initiation and coverage. Typical thunderstorm hazards, such as heavy rainfall and gusty winds, will be possible, but still cannot rule out isolated strong to severe pulse storms that are able to take advantage of the localized maximized ascent along boundary collisions even in the background of a fairly benign pattern. The mesoscale driven weather pattern will continue for much of the long-term period as surface ridging remains firmly in place and synoptic features remain to the north of South Florida. With the advection of the surface ridge to the east, easterly surface flow across the region will remain dominant. This will act to feature the hottest temperatures across southwestern Florida for the time being as the Atlantic sea-breeze is able to traverse further inland. High temperatures will range from the upper 80s to low 90s across the east coast of South Florida to temperatures in the low to mid 90s across southwestern Florida. Although heat indices will be less oppressive than the past couple of days, heat safety precautions should still be followed, especially for vulnerable populations. && .AVIATION... (18Z TAFS) Issued at 1226 PM EDT Tue May 21 2024 VFR conditions should prevail through the period as easterly flow returns to the area. Best chance for showers and thunderstorms will be across Southern portions of the area today with TEMPOs added for MIA and TMB airports. Not enough confidence to include TEMPOs for other sites at this time. L/V flow is expected to return overnight. && .MARINE... Issued at 1226 PM EDT Tue May 21 2024 Generally benign conditions should prevail across local waters throughout the period. Locally enhanced winds and seas will be possible in and around shower and thunderstorm activity across our area waters. && .BEACHES... Issued at 1226 PM EDT Tue May 21 2024 With onshore wind flow returning to the east coast of South Florida, a gradual increase in rip current risks will materialize across the east coast through the remainder of the work-week. A moderate risk of rip currents is forecast for Palm Beach County beaches today. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 90 76 89 / 20 50 20 30 West Kendall 74 89 73 91 / 30 50 30 30 Opa-Locka 77 90 76 90 / 20 50 20 30 Homestead 75 88 76 89 / 30 50 30 30 Fort Lauderdale 77 88 76 87 / 20 50 20 30 N Ft Lauderdale 76 88 76 88 / 20 50 20 30 Pembroke Pines 77 89 76 91 / 20 50 20 30 West Palm Beach 74 88 73 88 / 10 30 10 20 Boca Raton 76 87 75 89 / 20 40 20 30 Naples 74 91 75 93 / 0 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi/Rizzuto LONG TERM....Hadi AVIATION...Rizzuto
Hazardous weather outlook, May 21, 3:45 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 345 AM EDT Tue May 21 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 345 AM EDT Tue May 21 2024 ...Isolated Strong Thunderstorms Possible This Afternoon... ...Moderate Risk of Rip Currents for the Palm Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms will be possible this afternoon. The strongest thunderstorms which will be focused across the southern portions of our area, will be capable of gusty winds, hail, frequent lightning, and localized heavy rainfall. Rip Currents: There is a moderate risk of rip currents across the Palm Beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily thunderstorm chances will remain in place for the remainder of the week, with gusty winds, frequent lightning, and heavy rain possible. An elevated risk of rip currents will develop along all Atlantic Coast beaches towards the end of the week. The rip current risk will remain highest across the Palm Beaches during this time frame. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, May 21, 2:10 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
210 PM EDT Tue May 21 2024
FLZ173-174-211845-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
210 PM EDT Tue May 21 2024
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 245 PM EDT...
At 210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Jewfish Creek Bridge. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Miami-Dade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2522 8052 2521 8053 2521 8054 2523 8052
2524 8054 2531 8055 2537 8036 2534 8034
2529 8040 2526 8040 2528 8041 2526 8042
2526 8043 2524 8043 2524 8046 2525 8046
2523 8049 2520 8050
TIME...MOT...LOC 1810Z 338DEG 2KT 2525 8043
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 21, 2:51 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
251 PM EDT Tue May 21 2024
FLZ073-174-211915-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
251 PM EDT Tue May 21 2024
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 315 PM EDT...
At 251 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Ranger, or 9 miles southwest of Homestead General Airport,
moving east at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2521 8056 2523 8052 2524 8054 2523 8054
2524 8055 2523 8059 2521 8059 2524 8075
2550 8075 2550 8051 2524 8042 2524 8046
2525 8046 2523 8049 2520 8050 2522 8052
2520 8054
TIME...MOT...LOC 1851Z 272DEG 6KT 2537 8061
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, May 21, 3:26 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
326 PM EDT Tue May 21 2024
FLZ074-173-212000-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
326 PM EDT Tue May 21 2024
...A strong thunderstorm will impact portions of central Miami-Dade
County through 400 PM EDT...
At 325 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over West
Perrine, or near Kendall, moving east at 10 mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and penny size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Coral Gables, South Miami, Black Point, Kendall, The Redland,
Pinecrest, West Miami, Homestead Base, Glenvar Heights, Richmond
West, Richmond Heights, Country Walk, Palmetto Bay, Cutler Bay,
University Of Miami, Zoo Miami, Goulds, The Hammocks, and West
Perrine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2557 8030 2555 8032 2554 8031 2553 8033
2550 8033 2549 8040 2566 8047 2578 8025
2573 8023 2571 8025 2569 8025 2569 8026
2564 8027 2563 8030 2561 8031 2559 8031
2558 8030
TIME...MOT...LOC 1925Z 249DEG 7KT 2560 8037
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:18 PM EDT | Special Marine Warning | MFL | 87 min | |
| May 20, 9:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| May 21, 12:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| May 21, 2:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| May 21, 2:51 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| May 21, 3:21 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| May 21, 3:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| May 21, 3:27 PM EDT | Special Marine Warning | MFL | 93 min | |
| May 21, 3:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 21, 3:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| May 21, 3:58 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| May 21, 4:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| May 21, 4:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 21, 4:38 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 39 min |
| May 21, 4:39 PM EDT | Special Marine Warning | MFL | 96 min | |
| May 21, 4:40 PM EDT | Special Weather Statement | MFL | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.